Doctor insights on:
No: Keratosis pilaris (kp) is an extremely common skin disorder. It usually runs in families and can be associated with eczema. It usually does not require treatment unless it becomes a cosmetic concern. Treatments never cure only minimize the condition. Best thing to do is see a dermatologist for evaluation and to discuss potential treatments options. ...Read moreSee 1 more doctor answer
Is keratosis pilaris pre malignant or no? I know actinic keratosis is. How about keratosis pilaris?
Keratosis Pilaris: Very common in children. Rough, pimple-like patches on the upper arms. Try otc amlactin lotion 2-3x per day on the arms. Do not use pumice stones or any strong exfoliators. Let the amlactin go to work and give it at least 4 weeks before u call it a failure. ...Read moreSee 1 more doctor answer
SK color: Yes, they can be brown, dark brown/black, light brown or tan. Typically rough texture (like a wart) or waxy texture. Hope this helps ...Read more
Pre-cancer: Actinic keratosis is a pre-cancerous skin lesion. It's a scaly area that feels sharp, like sandpaper or a glass shard, when you rub your finger over it. If untreated, it can become a squamous cell carcinoma of the skin. It is usually from sun damage. To treat it, liquid nitrogen or a cream called effudex is applied. Avoid sun exposure to avoid this! ...Read more
No: Typical treatments used to treat keratosis pillars include topical retinoids (retin a, tazorac, (tazarotene) and others) and exfoliating products, such as salicylic acid or alpha-hydroxy acid. Your dermatologist can recommend treatment options after examining your skin. I know of no lasers that are reliably helpful to treat this condition. ...Read more
Yes: Actinic keratoses are pre-cancerous skin lesions caused by sun exposure. Various treatments can be used, including liquid nitrogen (freezing), topical creams (imiquimod, fluoruracil, others), curettage (scraping), and medium-depth chemical peels. Laser treatments include co2 laser ablation and photodynamic therapy (laser treatment after application of a medication to the skin). ...Read more